Medical Questions > Mental Health > Addiction, Recovery Forum

Codiene Addiction - cold turkey

Must Read
Learn the basics about mental disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing a mental health condition. ...
Learn about screening and diagnosis options available for mental conditions....
Have you ever tried to quit codeine cold turkey?
Yes - It was hell
No - Tapered
Not applicable
0%  0%  [ 0 ]
0%  0%  [ 0 ]
0%  0%  [ 0 ]
Total Votes : 0
User Profile
K...So I've been addicted to tylenol 1 with codeine for several years. I won't even tell you how many I take...but My life needs a new start. Just ended a relationship that I'd been in since I was 17 (12 yrs long). Now...I need to work on me...and find out who I am. I can't do that while still popping these pills like candy. I quit once before...but I had tapered. This time...I have no choice but to go cold turkey...and it's not going to be pretty. I have 0$ to buy anything to help with the side effects...and I can be sure I'll end in the hospital before this is over. I ran out once before...it starts with a headache...then comes the non-stop vomitting and diarhea (I know...TMI...but those are the facts). Tomorrow (Mar 25) is day one! Smile

I'm just looking for support...and to hear from pple who may have been through this before. I find myself longing for something "stronger"...and I KNOW it's time to quit. I have been working out 5 days a week...and I've lost over 80 lbs in the last year. So...now it's time to get the drugs under control. I know I won't be working out for a while...but I'm sure my withdrawals will boost my weight loss. lmao...I know not really funny...but if I didn't laugh I'd cry. (I'm laid off...so perfect time to do this). But It's going to be HELL!!!! Sad

I started taking T3's back in 2002 when I had a dentist who prescribed them like candy for over 3 mths...then when my teeth were all fixed...I was desperate...and I had someone tell me I can buy t1's over the counter (Im in Canada)...and it's progressed from there. I was hooked. At my worst (few yrs ago...I was taking up to 17 at a time every 4 hours)...now I'm at about 10...and I know it's killing me. I don't have any physical symptoms of the impact it's had...but I know after all these yrs...there's outta be some damage done.

So...here goes nothing. I have 7 pills left...and I plan to take them around 8pm...then I'll be on my way to withdrawal hell.

I'm very open to discussing this...and I'm also EXTREMELY versed in addiction and various drugs. I've done speed and ecstasy (never got hooked...probably more because I didn't have a regular supplier...but I have a little bro that is very badly addicted to that, pain killers and coke). I also know ALL about benzo's and have been taking clonazepam 2mg during all this change in my life. I have close relatives who are addicted to benzo's and another addicted to alcoho. I just need to start living free...and learn what it's like to just be ME again. I smoke pot (that will never change...unless I ever have children). I also smoke cigs...something else I need to quit (takes priority over all other drugs atm). My recent job loss has left me pennyless...so it forces me to do something I've been putting off for far too long.

Please feel free to ask me anything. I'm always happy to help...and to share my experiences.
I will try to keep you posted & check in as often as possible...but I'm sure I'll be verrry sick for the next several days. Sad

Thanks in advance for any and all support. This is something I have kept hidden from Everyone in my life...except my ex...and I no longer have him to confide in completely. Sad

Thanks for reading this little novel,
NewStart125 =)

*Posting this into my profile too. Wink
Did you find this post helpful?
First Helper User Profile NewStart125
|

User Profile
replied March 25th, 2010
Any feedback at all would be great! I just need some support. I've told someone close to me so that I have help here at home when I withdraw...but I'd love a response.

Thanks in advance! And wish me luck for tomorrow!! LOL
|
Did you find this post helpful?

User Profile
replied May 17th, 2010
Codeine - Cold Turkey
Hey, just read your thread. How's it going? Did you make it through? I've been using codeine for about 7 years now and it's time to quit. I'd love to hear how you managed and what helped (if anything!!!).

I've tried before and failed miserably. I've got some time off work coming up and I need to knuckle down and fix this part of my life. I'm sick of needing these pills so this it it. Me Vs. the pills!
|
Did you find this post helpful?

User Profile
replied May 17th, 2010
Hiya Mungo! =)

Well...I'm very happy to report that I've been done with Codeine now since the beginning of April. Woohoo! =)
8 yrs was a looong time to be stuck living my life in a haze. I tried to do the cold turkey thing...but it was too much...and every time I'd tried before...I ended up in the emergency room because the withdrawals were sooo intense. I succeeded by slowly tapering. I bought one last bottle of 200...and went from 10 every fours hours, then the next day 8, then 6, then 4, the 3...then ZERO! Now...it wasn't easy. I still went through withdrawals; massive headaches, stomach pain, diarrhea, and when all those past...I had to deal with something similar to restless leg syndrome...but throughout my whole body. Also suffered insomnia for a while. Once all those symptoms past...I suffered some major depression for a few weeks. Now I know, this all sounds like a LOT to handle...and I won't lie...it's not easy...but you Really have to want to be done with it. The things that helped me the most: Advil Extra strength liquid gels (400mg) for the migraines, pepto (or immodium)for the diarrhea...and those did help a LOT. I've been working out for over a year now...and once I passed all the physical side effects...I started back on my workouts...and I CAN'T stress enough how much that helped me with the depression. The feeling from a good 30-40 min workout each day...is my new drug of choice. Nothing can compare to that natural high. I've tried to quit on a few occasions...and timing really is everything. You need to be able to take some time off work for the first week or possibly less depending on how much you were using and how bad your withdrawals are. If you work...best thing to do is just tell them you have the flu...'cause you're gonna need some time to get better.
However...on a VERY positive note..I've NEVER felt so alive now that my system is clear of all those pills...and I've never been happier. You don't realize just how many ways those pills affect you...until you're no longer dependent on them.
I wish you all the best...and I sincerely hope that you find the strength to pull through it. Nothing worth doing in life is easy...but it sure as hell is worth it in the end. I'm living proof of that. 8 yrs of regular use...and I now feel like a completely new person.
Anytime you feel you need some help or support...feel free to message me. I've been there...and if it weren't for the support of my father who'd been through it...I'm not sure I would have handled it so well. Trust me...ANYTHING is possible if you've got the determination to do it. And...if you have any withdrawals that you're unsure about...again...message me...I'll be around whenever I can to help you.
With much respect...and great hope for you,
NewStart125.
*HUGE HUGS* ...I know I needed a few of those when I was going through it. Wink
|
Did you find this post helpful?

replied March 18th, 2012
I am trying to stop also. I have to take at least 30 t1s a day to avoid being sick. I desperately need to quit, I was successful once before but thought a few every couple days won't hurt. I was soooo wrong!!! I know whats ahead......migraine, major runs, restless legs......Its terrible but I need to stop:(
|
Did you find this post helpful?

replied April 1st, 2012
Hi, I know exactly how you feel. I was prescribed these 3 years ago and have slowly become more and more dependant on them. I keep cutting down to a normal dose and then going back up. Its horrible. Sad
|
Did you find this post helpful?

User Profile
replied May 18th, 2010
Hi there,
Firstly, congratulations!!! It must be a massive relief to be free from your demons!
Thanks also for your email and support. There's nothing I want more than to get off these pills and be "normal" again. There's a few things I want to do in life that I'm steering clear of until I can get clean (becomming a father is the main and most important one).
Tomorrow is my day 1 so wish me luck. I've got to the stage where my I feel ill all the time (like I've got a constant cold) but the pills aren't helping like they used to. I feel shakey and just rubbish all the time and I desperately want to get back to my old self again. I've booked most of next week off so I figure I can have a couple of days at work and say I've got flu then spend the rest of the initial wave of withdrawl at home in the bath!
When you finally got the pills out of your system did you feel healthier? One of my main problems is that I feel ill all the time. Kind of hot and cold and I keep getting little cold waves or rushes that feel awful. I'm sure it's the pills and my addiction.
Please can I ask roughly how long the really bad physical effects lasted?
|
Did you find this post helpful?